Article Text

Download PDFPDF
Unusual association of diseases/symptoms
An unusual case of DRESS syndrome due to leflunomide
  1. Arvind Kumar Vaish1,
  2. Anil Kumar Tripathi1,
  3. Lokesh Kumar Gupta1,
  4. Nirdesh Jain1,
  5. Abhishek Agarwal2,
  6. Sudhir Kumar Verma1
  1. 1Department of Internal medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
  2. 2Department of Pulmonary medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
  1. Correspondence to Professor Arvind Kumar Vaish, vaish12{at}rediffmail.com

Summary

The DRESS (drug rash, eosinophilia and systemic symptoms) syndrome, is a type of drug hypersensitivity syndrome, is a severe idiosyncratic reaction to several drugs, mainly antiepileptics and antibiotics, which can occasionally produce acute hepatic failure. In this article, the authors report a case of DRESS syndrome with severe exfoliative dermatitis with acute hepatitis associated with intake of leflunomide. Rapid diagnosis with withdrawal of offending agent is crucial for survival of these cases.

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.